Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 53, NWS Cheyenne, WY

June 14, 2009Banner County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 2009, 6:34 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2009, 6:34 PM MDT (00:34 UTC)
Expired
Jun 14, 2009, 7:13 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:50 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 150034
SVRCYS
NEC007-123-157-150130-
/O.NEW.KCYS.SV.W.0053.090615T0034Z-090615T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
634 PM MDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 730 PM MDT

* AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF BIGHORN MOUNTAIN...OR 17 MILES NORTH OF KIMBALL...AND
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIGHORN MOUNTAIN AROUND 650 PM MDT.
  HUBBARD GAP AROUND 720 PM MDT.
  COYOTE ROCK AROUND 725 PM MDT.
  REDINGTON AND CHIMNEY ROCK AROUND 730 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR
CENTRAL NEBRASKA AND SOUTHEASTERN WYOMING.

LAT...LON 4143 10331 4143 10336 4142 10337 4138 10354
      4139 10361 4152 10373 4187 10353 4149 10301
TIME...MOT...LOC 0035Z 234DEG 16KT 4148 10360

$$

RUBIN
2 follow-up statements
000 
WWUS55 KCYS 150052
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT SUN JUN 14 2009

NEC007-123-157-150130-
/O.CON.KCYS.SV.W.0053.000000T0000Z-090615T0130Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
652 PM MDT SUN JUN 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTHEASTERN SCOTTS BLUFF...SOUTHWESTERN MORRILL AND EASTERN
BANNER COUNTIES...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BIGHORN
MOUNTAIN...OR 21 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUBBARD GAP AROUND 700 PM MDT.
  REDINGTON AND CHIMNEY ROCK AROUND 710 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4149 10304 4146 10318 4143 10332 4143 10336
      4141 10338 4140 10346 4163 10359 4176 10338
      4150 10303
TIME...MOT...LOC 0052Z 251DEG 23KT 4149 10341

$$

RUBIN
000 
WWUS55 KCYS 150113
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
713 PM MDT SUN JUN 14 2009

NEC007-123-157-150121-
/O.CAN.KCYS.SV.W.0053.000000T0000Z-090615T0130Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
713 PM MDT SUN JUN 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF...
SOUTHWESTERN MORRILL AND EASTERN BANNER COUNTIES IS CANCELLED...

A NEW LARGER SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 815 PM 
MDT FOR EASTERN BANNER COUNTY...NORTHWESTERN CHEYENNE COUNTY...
NORTHEASTERN KIMBALL COUNTY...WESTERN MORRILL COUNTY AND 
SOUTHEASTERN SCOTTS BLUFF COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

LAT...LON 4149 10304 4146 10318 4143 10332 4143 10336
      4141 10338 4140 10346 4163 10359 4176 10338
      4150 10303
TIME...MOT...LOC 0111Z 251DEG 23KT 4153 10325

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:00 PM MDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jun 14, 1:00 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT SUN JUN 14 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY AFTERNOON...

TONIGHT...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND EAST
OF INTERSTATE 25 THROUGH THIS EVENING. THUNDERSTORMS INITIATING AT
EARLY AFTERNOON IN THE FAVORED SOUTHERN PLATTE AND SOUTHERN GOSHEN
COUNTY LOCALES LIKELY DUE TO THE CHEYENNE RIDGE CONVERGENCE AXIS
THAT TYPICALLY SETS UP WITH LOW LEVEL SOUTHEAST WINDS...SIMILAR TO
THE DENVER CYCLONE CONVERGENCE AXIS FEATURE THAT OCCURS NORTH OF THE
PALMER DIVIDE IN COLORADO.

WITH FAVORABLE CAPE...1500-2500 JOULES PER KILOGRAM...SPEED AND
DIRECTIONAL SHEAR...EXPECT ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS THROUGH THE EVENING...PRIMARILY EAST OF INTERSTATE 25
AND IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES WHERE FAVORABLE
POSITIVE THETA-E ADVECTION WILL CONTINUE TO TAKE PLACE. WITH DEEP
INSTABILITY AND FAVORABLE SHEAR...LARGE HAIL AND DAMAGING WINDS WILL
BE PRIMARY THREATS FROM SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS
WILL BE MOST NUMEROUS SOUTHEAST OF A CHEYENNE TO CHADRON LINE.

NAM SOUNDINGS FORECASTING STORMS TO MOVE NORTHEAST AT ONLY 10 TO 15
MPH AND WITH PRECIPITABLE WATER VALUES FROM 100 TO 150
PERCENT...WILL SEE SOME HEAVY RAINFALL FROM THUNDERSTORMS...MAINLY
ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA. MAY SEE A
MESOSCALE CONVECTIVE SYSTEM DEVELOP THIS EVENING AND LATE TONIGHT
ACROSS FAR WESTERN NEBRASKA...AS SUGGESTED BY THE NAM AND GFS. AREAS
OF LATE NIGHT FOG ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA...
MINIMIZED ACROSS EASTERN WYOMING ALONG THE SURFACE TROUGH AXIS.

MONDAY...CONSIDERABLY LESS THUNDERSTORM COVERAGE MONDAY AFTERNOON
WITH NEGATIVE THETA-E ADVECTION AND WITH LOW AND MID LEVEL THETA-E
RIDGE AXISES TRANSLATING EAST INTO CENTRAL NEBRASKA.

MONDAY NIGHT...THUNDERSTORMS WILL MOSTLY END IN THE EVENING WITH
LOSS OF DAYTIME HEATING AND LACK OF LIFTING MECHANISMS.

TUESDAY...AGAIN...MINIMAL AFTERNOON THUNDERSTORM COVERAGE WITH
RIDGING ALOFT AND ASSOCIATED WARM TEMPERATURES ALOFT PRODUCING
INCREASED CONVECTIVE INHIBITION. ALSO...LESS LOW AND MID LEVEL
MOISTURE TO FUEL THUNDERSTORMS.

.LONG TERM...TUE NIGHT THRU SUN...MINIMUM OF TSTMS TUE NIGHT AS
UPPER RIDGE SHFTS E INTO THE PLAINS WITH AIRMASS NOT VERY UNSTABLE.
MAIN FULL LATITUDE UPPER TROF TO PASS THRU THE REGION WED AFTN INTO
THU.  EURO MODEL HAS SPED UP ITS TROF MOVEMENT FROM YDA...SIMILAR TO
GFS NOW. BETTER CHCS OF SHWRS/TSTMS RETURN WED AFTN/EVNG AHEAD OF
UPPER TROF IN SW FLOW ALOFT.  SHWRS AND SOME TSTMS CONTINUE
OVERNIGHT WED INTO THU AS TROF AXIS AND ASSOCD CDFNT MOVES THRU WITH
W/NW WINDS.  AFTER THAT...MODELS IN GOOD AGREEMENT ABOUT A LARGE
UPPER RIDGE BUILDING AND SHIFTING INTO THE AREA FOR FRI AND SAT.
AIRMASS DRIES OUT AND TEMPS ACTUALLY WARM TO A LITTLE ABOVE NORMAL
FOR THE SUMMER SOLSTICE. MODELS SIMILAR IN TIMING ON A FTR LIFTG
NEWD INTO THE REGION ON SUN FROM THE BASE OF THE WEST COAST UPPER
TROF...SO HAVE KEPT MENTION OF PCPN MAINLY ON SUN.

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING
PRODUCING MVFR. SOME SEVERE STORMS EAST OF THE LARAMIE RANGE WILL
PRODUCE LARGE HAIL...DAMAGING WINDS AND EXTREME TURBULENCE. NUMEROUS
THUNDERSTORMS AFTER MIDNIGHT ACROSS WESTERN NEBRASKA WILL PRODUCE
MVFR AND LOCALIZED IFR. AREAS OF FOG EAST OF THE LARAMIE RANGE WILL
PRODUCE MVFR AND LOCALIZED IFR LATE TONIGHT THROUGH MID MORNING
MONDAY. VFR MONDAY AFTERNOON AND EVENING WITH SCATTERED
THUNDERSTORMS.

&&

.FIRE WEATHER...NO CONCERNS THROUGH TUESDAY DUE TO RECENT RAINS AND
GREEN UP. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL LOWER EACH DAY
THROUGH TUESDAY WITH WINDS INCREASING WEST OF THE LARAMIE RANGE.

&&

.HYDROLOGY...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS
EVENING WILL PRODUCE RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH
WITH LOCALIZED AMOUNTS UP TO THREE INCHES ACROSS WESTERN NEBRASKA
AND FAR EASTERN WYOMING. NUMEROUS THUNDERSTORMS AFTER MIDNIGHT
ACROSS WESTERN NEBRASKA WILL LIKELY PRODUCE AVERAGE RAINFALL AMOUNTS
OF ONE INCH WITH LOCALIZED AMOUNTS UP TO THREE INCHES. FLASH
FLOODING WILL BE POSSIBLE THROUGH TONIGHT...ESPECIALLY SOUTHEAST OF
A CHEYENNE TO CHADRON LINE WITH SLOW MOVING THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 14, 2:15 PM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SUN JUN 14 2009

NEZ001>003-019>021-054-055-WYZ060-066>070-152015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
215 PM MDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.  LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH ANY STRONG STORM IN THE REGION...WITH ONE OR TWO OF
THE STRONGEST STORMS PERHAPS PRODUCING A TORNADO.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE WYOMING PART
OF THE WATCH AREA...AND SPREAD INTO THE PANHANDLE.  THE STORMS
SHOULD EXIT THE PANHANDLE BY LATE THIS EVENING.

LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL OCCUR IN A FEW
OF THE STORMS AS THE MOVEMENT WILL BE NORTHEAST AT ONLY AROUND 15
MPH.  HEAVY RAIN FROM STORMS IS MOST LIKELY ACROSS FAR SOUTHEAST
WYOMING AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND
THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH
LESS LIKELY ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>065-152015-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
215 PM MDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING ACROSS SOUTH
CENTRAL WYOMING INTO THE DOUGLAS AREA.  A FEW OF THESE STORMS COULD
PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND
THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH
LESS LIKELY ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 14, 5:30 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT SUN JUN 14 2009

WYZ068-070-150030-
GOSHEN-PINE BLUFFS-
530 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES UNTIL 630 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUN BARREL...OR 32 MILES NORTHEAST OF
CHEYENNE...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MERIDEN REST AREA BY 600 PM MDT.

HWY 85 AT HIGHWAY 216...HWY 85 MM 50 AND HWY 85 MM 60 ARE ALSO IN
THE PATH OF THIS STORM.

RUBIN
Special weather statement, Jun 14, 5:37 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT SUN JUN 14 2009

WYZ065-066-150030-
LARAMIE RANGE-LARAMIE VALLEY-
537 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WESTERN
LARAMIE COUNTIES UNTIL 630 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PUMPKIN VINE...OR 20 MILES SOUTH OF
LARAMIE...MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  TIE SIDING BY 545 PM MDT.
  VEDAUWOO BY 605 PM MDT.
  9 MILES EAST OF LARAMIE BY 630 PM MDT.

I-80 EXIT 329...CROW CREEK AND I-80 EXIT 316 ARE ALSO IN THE PATH OF
THIS STORM.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 313 AND
335.

RUBIN
Local storm report, Jun 14, 5:52 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             5 NE SCOTTSBLUFF        41.92N 103.59W
06/14/2009  E0.25 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            VERY LITTLE HAIL, BUT HEAVY RAIN WITH FLOODED FIELDS.

&&

BCHAPMAN
Special weather statement, Jun 14, 5:53 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT SUN JUN 14 2009

NEZ003-021-150100-
BOX BUTTE-MORRILL-
553 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL AND SOUTHERN BOX
BUTTE COUNTIES UNTIL 700 PM MDT...

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BONNER...OR 15 MILES WEST OF
ALLIANCE...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

IF THE STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING
MAY BE ISSUED.

THIS STORM WILL BE NEAR...
  BRONCO LAKE BY 700 PM MDT.

RUBIN
Special weather statement, Jun 14, 6:25 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
625 PM MDT SUN JUN 14 2009

NEZ055-150130-
CHEYENNE-
625 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY UNTIL 730
PM MDT...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PEETZ...OR 14 MILES SOUTH OF SIDNEY...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  LORENZO BY 635 PM MDT.
  SIDNEY AIRPORT...SIDNEY AND 7 MILES EAST OF MOUNT VERNON BY 650 PM
  MDT.
  BROWNSON BY 700 PM MDT.
  GURLEY BY 720 PM MDT.

I-80 EXIT 55 AND I-80 EXIT 48 ARE ALSO IN THE PATH OF THIS STORM.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 44 AND
62.

RUBIN
Special weather statement, Jun 14, 6:26 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT SUN JUN 14 2009

NEZ019>021-054-055-150115-
BANNER-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-
626 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BANNER...NORTHEASTERN
KIMBALL...NORTHWESTERN CHEYENNE...SOUTHEASTERN SCOTTS BLUFF AND
SOUTHWESTERN MORRILL COUNTIES UNTIL 715 PM MDT...

AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HARRISBURG...OR 15 MILES
NORTH OF KIMBALL...MOVING NORTHEAST AT 15 MPH.

DIME TO PENNY SIZED HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

RJM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:31 PM MDTSevere Thunderstorm WarningCYSCheyenne24 min
Jun 14, 7:09 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff66 min
Jun 14, 7:53 PM MDTFlash Flood WarningCYSMorrill4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.